Alert archive / California / Small Craft Advisories in 2020
Small Craft Advisory 36, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Apr 23, 2020, 3:39 AM PDT. It took effect at Apr 23, 2020, 3:00 PM PDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2020, 3:39 AM PDT (10:39 UTC)
- In effect from
- Apr 23, 2020, 3:00 PM PDT
- Expired
- Apr 24, 2020, 3:00 AM PDT
- In force
- 12 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
040 WHUS76 KEKA 231039 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 339 AM PDT Thu Apr 23 2020 PZZ455-475-231845- /O.NEW.KEKA.SC.Y.0036.200423T2200Z-200424T1000Z/ Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 339 AM PDT Thu Apr 23 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT FRIDAY... * WHAT...North winds 10 to 20 kt with gusts up to 30 kt and seas 8 to 10 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...From 3 PM this afternoon to 3 AM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
3 follow-up statements
951 WHUS76 KEKA 231501 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 801 AM PDT Thu Apr 23 2020 PZZ455-475-232315- /O.CON.KEKA.SC.Y.0036.200423T2200Z-200424T1000Z/ Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 801 AM PDT Thu Apr 23 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT FRIDAY... * WHAT...North winds 10 to 20 kt with gusts up to 30 kt and seas 8 to 10 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...From 3 PM this afternoon to 3 AM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
478 WHUS76 KEKA 232127 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 227 PM PDT Thu Apr 23 2020 PZZ455-475-240530- /O.CON.KEKA.SC.Y.0036.200423T2200Z-200424T1000Z/ Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 227 PM PDT Thu Apr 23 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY... * WHAT...North winds 10 to 20 kt with gusts up to 30 kt and seas 8 to 10 feet, with the worst conditions expected near and downwind of Cape Mendocino. * WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 3 AM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
704 WHUS76 KEKA 240406 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 906 PM PDT Thu Apr 23 2020 PZZ455-475-241000- /O.CON.KEKA.SC.Y.0036.000000T0000Z-200424T1000Z/ Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 906 PM PDT Thu Apr 23 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM FRIDAY... * WHAT...NW winds 10 to 20 kt with gusts to 25 kt and seas 8 to 10 ft. * WHERE...Cape Mendocino to Pt Arena out 60 nm. * WHEN...Until 3 AM Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Apr 22, 2:36 PM PDT, 13 hours 3 minutes earlier.
Area forecast discussion, Apr 22, 2:36 PM PDT, 13 hours 3 minutes before
AREA FORECAST DISCUSSION National Weather Service Eureka CA 236 PM PDT Wed Apr 22 2020 .SYNOPSIS...Showers occurring over portions of northwest California will clear the region tonight. Thereafter, patchy valley fog will be possible Thursday morning, followed by mainly dry and mild conditions Friday. Additional warming may occur later next week. && .DISCUSSION...Observational data Wednesday afternoon showed light shower activity occurring over portions of Humboldt, Del Norte, and Trinity Counties. Showers will likely continue through part of Wednesday evening, with several tenths of an inch of precipitation expected along and west of the Humboldt/Del Norte Coast Range. Trace amounts of precipitation will be possible elsewhere. Upper heights are forecast to build over the west coast Thursday and Friday. A moist antecedent surface airmass combined with increasing subsidence aloft may result in patchy valley fog development Thursday morning. Otherwise, mainly clear skies will be probable by Thursday afternoon which will aid in a late work- week warming trend...particularly across the interior. Slightly cooler conditions will likely occur during the weekend as an upper trough brushes northern CA. That feature will also aid in a brief chance of rain over Del Norte County Saturday afternoon. Upper ridging is then forecast to occur once again during early to middle portions of next week, which could support a synoptic environment favorable for high temperatures approaching 90 F in the vicinity of Weaverville and Ukiah during Tuesday and Wednesday. JMG && .AVIATION...Rain is bringing widespread low ceilings and reduced visibilities to the northern half of the area today, with prevailing IFR conditions at KCEC and KACV occasionally dipping to LIFR in heavier downpours. Not expecting much improvement in conditions into tonight as low stratus and patchy fog linger even as rain begins to taper off after 06z. Expecting CIGS to begin to improve around daybreak Thursday as high pressure builds in behind the departing system. Meanwhile, mostly VFR condition are present across Mendocino County as the southern half of the area remains mostly dry. Could see a few showers in the vicinity of KUKI late this afternoon, but VFR conditions should last into the overnight. There is some potential for lower CIGS to develop in the Russian River Valley towards Thursday morning, but Hi-Res guidance is not sold on that outcome give drier ambient conditions. /CB && .MARINE...Generally light westerlies and calm short period seas will prevail tonight in the wake of the front, with a persistent WNW swell remaining as the dominant wave group at around 5 feet at 13-14 seconds. A northerly wind regime will redevelop on Thursday as high pressure builds back into the region. The strongest winds and steeper short period seas will reside south of Cape Mendocino into the weekend, with the worst conditions localized to areas immediately downwind of the Cape. May need another round of Small Craft Advisories for the southern coastal zones by Thursday evening, but held off on issuing anything for now given questions in zone coverage. Northerlies look to persist for much of the next week as high pressure remains anchored offshore while warming temperatures over the interior induce a stronger thermal trough and a tighter coastal pressure gradient. The lingering WNW swell looks like it will be reinforced by a fresh swell on the order of about 10 feet towards the beginning of next week, contributing to higher combined seas states in that time frame. /CB && .EKA WATCHES/WARNINGS/ADVISORIES... CA...None. NORTHWEST CALIFORNIA COASTAL WATERS...None. && Visit us at https://www.weather.gov/eureka Follow us on Facebook and Twitter at: https://www.facebook.com/NWSEureka https://www.twitter.com/NWSEureka For forecast zone information see the forecast zone map online: https://www.weather.gov/images/eka/zonemap.png
Hazardous weather outlook, Apr 23, 2:54 AM PDT, 45 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 254 AM PDT Thu Apr 23 2020 CAZ101>115-241000- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior-Northern Lake County- Southern Lake County- 254 AM PDT Thu Apr 23 2020 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in California, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.